Alert archive / Pennsylvania / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 12, 2020, 10:25 PM EDT for Delaware County, Montgomery County, Pennsylvania. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2020, 10:25 PM EDT (02:25 UTC)
- Expired
- Jul 12, 2020, 11:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Delaware County, PA, Montgomery County, PA
The radar
The Philadelphia radar (KDIX), 94 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
308
WWUS81 KPHI 130225
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1025 PM EDT Sun Jul 12 2020
PAZ060-061-070-101>105-130315-
Upper Bucks-Lehigh-Eastern Montgomery-Western
Montgomery-Delaware-Western Chester-Eastern Chester-Berks-
1025 PM EDT Sun Jul 12 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BERKS...
SOUTHEASTERN LEHIGH...MONTGOMERY...WEST CENTRAL BUCKS...NORTHEASTERN
CHESTER AND DELAWARE COUNTIES...
At 1025 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Pottstown to Westtown. Movement was
northeast at 20 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
West Chester, Norristown, Pottstown, Phoenixville, West Norriton,
East Norriton, Yeadon, Westtown, Quakertown, Conshohocken, Souderton,
Swarthmore, Birdsboro, Collegeville, Royersford, Trappe, East
Greenville, Schwenksville, Bally and Bechtelsville.
This includes the following highways...
Pennsylvania Turnpike between mile markers 313 and 333.
Northeast Extension between mile markers 24 and 47.
Interstate 76 in Pennsylvania between mile markers 327 and 333.
Interstate 476 in Pennsylvania between mile markers 2 and 19.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4028 7586 4053 7536 3998 7527 3997 7528
3997 7527 3992 7526 3983 7550 3984 7554
3984 7562 4015 7568
TIME...MOT...LOC 0225Z 235DEG 19KT 4025 7563 3991 7556
$$
CMSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 12, 8:38 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 12, 8:38 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 838 PM EDT Sun Jul 12 2020 .SYNOPSIS... A weak cold front will pass through the region tonight, then high pressure builds in from the west for Monday. Several upper level disturbances will pass through the region Monday and Tuesday, and then a backdoor cold front slides through on Wednesday as the high moves offshore. A series of cold fronts will then affect the region late this week and into the weekend. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Showers and thunderstorms are currently progressing through portions of eastern PA this hour, with the strongest activity over Carbon/Monroe counties. The potential for storms will continue through the next few hours as the primary mid-lvl shortwave (just entering PA) moves through the area, and the associated cold front (which is more outflow driven at this point than synoptically forced) moves into the area. Instability will naturally wane with the loss of diurnal heating, but still can't rule out a few thunderstorms into this evening SE of where the current precipitation/outflow is located. Some showers may linger into Monday morning but expect any activity after about midnight to be on the lighter side. Some patchy fog will be possible over portions of the area that saw significant rain this afternoon (e.g. Berks/Carbon counties) but overall this threat will likely be limited in spatial extent by the spotty coverage of heavier precipitation and the presence of mid-lvl cloud cover. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... On Monday, the surface low will continue to lift to our north, while the cold front will stall out near the coast during the day. Meanwhile, another surface trough will move across the area during the day as it circles the low to our north. Most of the guidance keeps the forecast dry for much of the day Monday, although some guidance indicates some showers or thunderstorms possible across northern New Jersey and northeast Pennsylvania. We kept a slight chance of showers or thunderstorms everywhere due to the front near the coast and the surface trough moving in from the west. But overall, a drier forecast in store for much of our area as the majority of precipitation looks to remain north and south of the area. It will be another seasonably warm day, but dewpoints will be highest in the morning before lowering through the day, so it will become less humid by the afternoon. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Any lingering showers and thunderstorms will taper off Monday evening as the surface cold front and mid-level trough and shortwaves lift east of the region. Conditions dry out by midnight and high pressure centered over the Great Lakes and Ohio Valley will begin to push east. Tuesday looks to be dry across the majority of the forecast area. There should be decent mixing due to a downsloping northwest flow, and expecting surface dewpoints to drop into the upper 50s/low 60s. Generally pleasant, despite it being warm with highs into the mid to upper 80s, probably near 90 along the urban corridor. One of those dry summer days where although it is warm, the Heat Index is actually a bit lower than the air temp. With the base of upper trough just south of Long Island, some strong shortwave energy will dive through the southern Poconos and northern New Jersey in the afternoon. Will mention slight chance PoPs, as a few showers and thunderstorms are possible in the far northern zones, but moisture will be limited, so not expecting much convection. High pressure continues to build east Tuesday night and slides offshore on Wednesday. This allows a backdoor cold front to slide through the region. Onshore flow sets up, and with some weak shortwave energy passing through the region, some showers are possible east of the I-95 corridor. Models showing minimal QPF, but will mention a slight chance for showers Wednesday afternoon, mainly for the eastern half of the forecast area. Really not expecting many showers and not much QPF at all, but a few could pop up as some convergence develops between the urban corridor and the New Jersey shoreline. Conditions then get active for the late week period. Low pressure passing north of the region drags a cold front through the Great Lakes and Ohio Valley on Thursday, and the front slowly works its way across the Northeast Thursday night and Friday. Progression seems fairly slow, so will keep highest PoPs in the western zones Thursday afternoon and Thursday night before ramping up on Friday. Another round of convection is possible Saturday as the front gets hung up south of the region over the Mid-Atlantic and some shortwave energy passes through the region. There is a better chance for convection Sunday as another cold front passes through. Will keep PoPs capped at chance both days. && .AVIATION /01Z MONDAY THROUGH FRIDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. This Evening-Overnight...There will remain a chance of showers through much of the night, but showers will end from southwest to northeast through the night between 03 and 06Z. Generally VFR conditions are expected, although temporary locally lower conditions are possible with heaviest showers. Can't rule out some fog at KRDG but confidence is too low to include at this time. Winds will generally be 5 kts or less overnight. Monday...Mostly VFR conditions are expected through the day. There is a chance of showers and thunderstorms, but the chance is too small to include in the TAFS. Winds will start off northwest 5-10 knots, but may shift to the west during the day. Outlook... Monday night...Lingering showers taper off, otherwise, VFR. NW winds less than 10 kt. Moderate confidence. Tuesday...VFR. NW winds less than 10 kt. High confidence. Wednesday...VFR. Shifting winds becoming SE less than 10 kt in the afternoon. Moderate confidence. Thursday through Friday...Mainly VFR. Scattered SHRA/TSRA with locally sub-VFR conditions, especially Friday. S winds 10-15 kt during the day and less than 10 kt at night. Moderate confidence. && .MARINE... Tonight-Monday...Conditions expected to remain below advisory levels through the period, although winds could gust around 20 knots at times. There is a chance of showers and thunderstorms for tonight into Monday which could lead to locally higher winds and waves. Outlook... Monday night...Seas on the ocean may touch 5 feet in the evening, but will subside through the overnight. Showers and thunderstorms taper off in the evening. Winds become NW around 10 kt. Tuesday through Thursday...Sub-SCA conditions expected with seas 2-4 feet. Chances for thunderstorms increase late Thursday. Rip Currents... A moderate risk for the formation of dangerous rip currents is forecast through Monday. Breezy southerly winds will combine with a medium-period southeasterly swell. Surf heights will generally be 2 to 4 feet. By Tuesday seas will come down about a foot as offshore flow prevails, so current thinking is that the rip risk Tuesday will be low. && .EQUIPMENT... The NOAA Weather Radio All Hazards broadcast from Hibernia Park, PA (WNG704) remains off the air until further notice due to damage to the antenna during the June 3 derecho. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Robertson Near Term...Carr Short Term...Robertson Long Term...MPS Aviation...Carr/MPS/Robertson Marine...Carr/MPS/Robertson Equipment...WFO PHI
Hazardous weather outlook, Jul 12, 3:34 PM EDT, 6 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 334 PM EDT Sun Jul 12 2020 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-132000- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 334 PM EDT Sun Jul 12 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-132000- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 334 PM EDT Sun Jul 12 2020 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. There is a moderate risk for the formation of dangerous rip currents. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a moderate risk for the formation of dangerous rip currents on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-132000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 334 PM EDT Sun Jul 12 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MPS
In the hours before
Special weather statement, Jul 12, 8:14 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
814 PM EDT Sun Jul 12 2020
PAZ054-055-130045-
Monroe-Carbon-
814 PM EDT Sun Jul 12 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CARBON AND NORTHERN
MONROE COUNTIES...
At 814 PM EDT, a strong thunderstorm was located over Albrightsville,
or 13 miles northeast of Lehighton, moving northeast at 20 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Mount Pocono, Tobyhanna, Henryville, Pocono Pines, Pocono Raceway,
Lake Harmony, Skytop, Tannersville, Canadensis, Mountainhome, Alpine
Mountain, Scotrun, Long Pond, Albrightsville, Paradise Valley,
Christmans, Sun Valley, Meckesville, Jonas and Cresco.
This includes the following highways...
Northeast Extension between mile markers 85 and 92.
Interstate 80 in Pennsylvania between mile markers 286 and 302.
Interstate 380 in Pennsylvania between mile markers 0 and 7.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4115 7515 4114 7513 4114 7509 4112 7507
4093 7562 4102 7572 4124 7532 4125 7513
TIME...MOT...LOC 0014Z 246DEG 19KT 4099 7559
SFJLocal storm report, Jul 12, 8:44 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
844 PM EDT SUN JUL 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HEAVY RAIN 1 S SHILLINGTON 40.30N 75.97W
07/12/2020 M1.03 INCH BERKS PA COCORAHS
1.01 FELL WITHIN 15 MIN.
0837 PM HEAVY RAIN 3 SW RUSCOMBMANOR TWP 40.40N 75.87W
07/12/2020 M0.80 INCH BERKS PA TRAINED SPOTTER
FELL WITHIN A 15 MIN PERIOD.
0841 PM HEAVY RAIN READING REGIONAL AIRPOR 40.38N 75.97W
07/12/2020 M1.44 INCH BERKS PA ASOS
TOTAL AMOUNT. 0.98 FELL WITHIN 45 MIN.
&&Local storm report, Jul 12, 8:57 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
857 PM EDT SUN JUL 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST READING REGIONAL AIRPOR 40.38N 75.97W
07/12/2020 M47 MPH BERKS PA ASOS
&&
SFJLocal storm report, Jul 12, 9:17 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
917 PM EDT SUN JUL 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HEAVY RAIN WEST LAWN 40.33N 75.99W
07/12/2020 M1.39 INCH BERKS PA PUBLIC
0.7 FELL IN 15 MIN. BETWEEN 630 AND 645 PM
EDT.
&&
SFJLocal storm report, Jul 12, 9:19 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
919 PM EDT SUN JUL 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST READING REGIONAL AIRPOR 40.38N 75.97W
07/12/2020 M47 MPH BERKS PA ASOS
0645 PM HEAVY RAIN 1 S SHILLINGTON 40.30N 75.97W
07/12/2020 M1.03 INCH BERKS PA COCORAHS
1.01 FELL WITHIN 15 MIN.
0837 PM HEAVY RAIN 3 SW RUSCOMBMANOR TWP 40.40N 75.87W
07/12/2020 M0.80 INCH BERKS PA TRAINED SPOTTER
FELL WITHIN A 15 MIN PERIOD.
0841 PM HEAVY RAIN READING REGIONAL AIRPOR 40.38N 75.97W
07/12/2020 M1.44 INCH BERKS PA ASOS
TOTAL AMOUNT. 0.98 FELL WITHIN 45 MIN.
0916 PM HEAVY RAIN WEST LAWN 40.33N 75.99W
07/12/2020 M1.39 INCH BERKS PA PUBLIC
0.7 FELL IN 15 MIN. BETWEEN 630 AND 645 PM
EDT.
&&Special weather statement, Jul 12, 10:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1025 PM EDT Sun Jul 12 2020
PAZ060-061-070-101>105-130315-
Upper Bucks-Lehigh-Eastern Montgomery-Western
Montgomery-Delaware-Western Chester-Eastern Chester-Berks-
1025 PM EDT Sun Jul 12 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BERKS...
SOUTHEASTERN LEHIGH...MONTGOMERY...WEST CENTRAL BUCKS...NORTHEASTERN
CHESTER AND DELAWARE COUNTIES...
At 1025 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Pottstown to Westtown. Movement was
northeast at 20 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
West Chester, Norristown, Pottstown, Phoenixville, West Norriton,
East Norriton, Yeadon, Westtown, Quakertown, Conshohocken, Souderton,
Swarthmore, Birdsboro, Collegeville, Royersford, Trappe, East
Greenville, Schwenksville, Bally and Bechtelsville.
This includes the following highways...
Pennsylvania Turnpike between mile markers 313 and 333.
Northeast Extension between mile markers 24 and 47.
Interstate 76 in Pennsylvania between mile markers 327 and 333.
Interstate 476 in Pennsylvania between mile markers 2 and 19.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4028 7586 4053 7536 3998 7527 3997 7528
3997 7527 3992 7526 3983 7550 3984 7554
3984 7562 4015 7568
TIME...MOT...LOC 0225Z 235DEG 19KT 4025 7563 3991 7556
CMSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:01 PM EDT | Special Weather Statement | PHI | Carbon | 29 min |
| Jul 12, 8:14 PM EDT | Special Weather Statement | PHI | Monroe | 31 min |
| Jul 12, 10:29 PM EDT | Areal Flood Advisory | PHI | Berks, Bucks, Lehigh, Montgomery | 2 hr |
| Jul 12, 11:03 PM EDT | Areal Flood Advisory | PHI | Bucks, Montgomery | 117 min |
| Jul 12, 11:54 PM EDT | Special Weather Statement | PHI | Kent | 51 min |
| Jul 12, 11:15 PM EDT | Special Weather Statement | PHI | Queen Anne's | 45 min |
Nearby
Special Weather Statements in Pennsylvania, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.